I got the Mirena IUD December 28 2015 and it was great no bleeding with cramps here and there until January 10th.. then all of a sudden I started spotting and it has just been getting heavier and heavier. TMI moment but I am also passing a lot of big clots and am having horrible horrible cramps!! has anybody else experienced this?
Mirena is an intrauterine device (IUD) which releases a progestogen hormone to stop pregnancy and help reduce heavy periods. Mirena is inserted by a doctor.
There can be some spotting during the first months of use, and menstrual problems are the most commonly reported side effects.
Some women stop getting periods altogether in the months following the insertion of Mirena. Other changes in bleeding patterns include shorter or longer menstrual periods, heavy flow and painful periods. Any concerns should be discussed with the doctor who inserted it.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Feb 2018 • 5 answers
Updated 1 Apr 2015 • 1 answer
Updated 9 Apr 2015 • 1 answer
Updated 28 Apr 2015 • 1 answer
Updated 12 Jan 2018 • 1 answer